Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Bleeding during pregnancy. Depot injection given. Should I be worried?

hello doctor, my wife is 7 to 8 weeks pregnant today morning she complained me of light reddish bleeding i rushed her to her gynecologist where she given prolecton depot injection done the us which is normal they given hcg 5000 weekly for next 4 weeks and asked for complete bed rest advice me i am worried this fourth pregnancy she had three children with ceaserian and undergone a gall blader laproscopy is any thing serious
Asked On : Tue, 1 Jan 2013
Answers:  2 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2013
thanks for your query.
There are many causes of bleeding in the first trimester.
It might be the first sign of an impending miscarriage - that is the main concern.
Sometimes, the developing placenta implants lower down in the uterus, hence bleeding occurs.
Rarely the bleeding is innocuous and does not carry any risk.
However to avert the chances of a miscarriage, it is the common norm to give Proluton depot ( which is a form of progesterone ) and HCG - also to support the pregnancy.
Both these will act to support the growing pregnancy.
Meanwhile, complete bed rest, avoiding exertion, stress, strain and sexual activity also helps.
At present, there is nothing you can do beyond following the treatment.
You would know the outcome within a week or two.
But do not panic, as with just light bleeding, she may yet continue the pregnancy normally.
Take care.
Answered: Wed, 2 Jan 2013
I find this answer helpful
OBGYN Dr. S Patra's  Response
Mar 2016
Your wife is carrying 7-8 wk pregnancy and presents with light bleeding.
It may indicates THREATENED ABORTION and need to evaluate Feto-placental profile by USG pelvis/TVS.
Above said medicine/injection are very much helpful to prevent miscarriage but not always 100%.
Do the things as your doctor advised like complete bed rest,Continue folic acid supplements,protein rich diet,avoid long journey/heavy work,avoid stress,maintain personal hygiene.
Do periodic check up.Be well.
Answered: Wed, 2 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor